Alert archive / Virginia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 91, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 19, 2014, 2:56 PM EDT for Buckingham County, Virginia. It was in force for 64 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2014, 2:56 PM EDT (18:56 UTC)
- Expired
- Jun 19, 2014, 4:00 PM EDT
- In force
- 64 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Buckingham County, VA
The radar
The Norfolk radar (KAKQ), 155 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 3:26 PM EDT | TSTM WND DMG | 5 Se Gold Hill, VA | SEVERAL TREES DOWN ACROSS GRAVEL HILL ROAD NEAR THE BUCKINGHAM/CUMBERLAND COUNTY LINE. |
| Jun 19, 3:35 PM EDT | TSTM WND DMG | 3 Sse New Canton, VA | TREE DOWN NEAR THE INTERSECTION OF CARTERSVILLE ROAD AND SUGAR BOTTOM ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 2:28 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.9 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1252 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
666
WUUS51 KRNK 191856 RRA
SVRRNK
VAC029-192000-
/O.NEW.KRNK.SV.W.0091.140619T1856Z-140619T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
256 PM EDT THU JUN 19 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BUCKINGHAM COUNTY IN CENTRAL VIRGINIA...
* UNTIL 400 PM EDT
* AT 256 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CENTENARY...
MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DILLWYN...
CENTENARY...
GOLD HILL...
AND NEW CANTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS
ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...
YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3764 7825 3748 7837 3767 7870 3767 7871
3768 7869 3770 7869 3768 7866 3769 7864
3772 7865 3776 7861 3776 7850 3779 7849
3775 7845 3768 7824
TIME...MOT...LOC 1856Z 292DEG 21KT 3774 7861
HAIL...1.00IN
WIND...60MPH
$$
PH2 follow-up statements
430
WWUS51 KRNK 191916
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
316 PM EDT THU JUN 19 2014
VAC029-192000-
/O.CON.KRNK.SV.W.0091.000000T0000Z-140619T2000Z/
BUCKINGHAM VA-
316 PM EDT THU JUN 19 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTHERN BUCKINGHAM COUNTY...
AT 315 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GOLD HILL...
MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
DILLWYN...
CENTENARY...
GOLD HILL...
AND NEW CANTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3764 7825 3748 7837 3767 7870 3767 7871
3768 7869 3770 7869 3768 7866 3769 7864
3772 7865 3776 7861 3776 7850 3779 7849
3775 7845 3768 7824
TIME...MOT...LOC 1915Z 283DEG 31KT 3760 7838
HAIL...1.00IN
WIND...60MPH
$$
PH697
WWUS51 KRNK 191945
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
345 PM EDT THU JUN 19 2014
VAC029-191955-
/O.CAN.KRNK.SV.W.0091.000000T0000Z-140619T2000Z/
BUCKINGHAM VA-
345 PM EDT THU JUN 19 2014
...THE SEVERE THUNDERSTORM WARNING FOR
NORTHERN BUCKINGHAM COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY AFTERNOON FOR SOUTHWEST VIRGINIA AND NORTH CENTRAL NORTH
CAROLINA.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3764 7825 3748 7837 3767 7870 3767 7871
3768 7869 3770 7869 3768 7866 3769 7864
3772 7865 3776 7861 3776 7850 3779 7849
3775 7845 3768 7824
TIME...MOT...LOC 1944Z 292DEG 21KT 3753 7818
$$
PHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 1:36 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 19, 1:36 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 136 PM EDT THU JUN 19 2014 .SYNOPSIS... A WEAK COLD FRONT ACROSS THE OHIO VALLEY WILL DRIFT SOUTH TOWARD THE AREA THIS AFTERNOON BEFORE STALLING ACROSS THE MID ATLANTIC REGION TONIGHT. UPPER DISTURBANCES RIDING ALONG THE FRONT WILL RESULT IN PERIODS OF SHOWERS AND STORMS AS THE BOUNDARY MEANDERS OVER THE AREA THROUGH THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 945 AM EDT THURSDAY... INITIAL BAND OF BROKEN EARLIER CONVECTION HAS FADED UPON ENCOUNTERING A BIT MORE STABLE AIR TO THE SE OF THE WESTERN SLOPES THIS MORNING. HOWEVER OUTFLOW ASSOCIATED WITH THIS EARLIER CONVECTION AND ADDITIONAL UPSTREAM CLUSTERS WILL LIKELY CAUSE AN UPTICK IN COVERAGE OVER THE NORTH/NW BY EARLY AFTERNOON. FLOW REMAINS DEEP WESTERLY PER MORNING SOUNDINGS SO STILL LIKELY ENOUGH INTIALLY TO LIMIT EASTWARD ADVANCE ACROSS THE RIDGES. MUCH STRONGER SHORTWAVE SOUTH OF LAKE ERIE LOOKS TO BE THE MAIN PLAYER LATER ON AS MODELS SPILL IT SE WITH SOME INTERSECTION WITH THE PIEDMONT LEE TROF LATE. MOST OF THIS COVERAGE LIKELY TO RUN AROUND THE EASTERN DOWNSLOPE WITH A BAND OF STORMS POSSIBLY UNZIPPING BACK WEST ACROSS THE CENTRAL CWA...AND PUSHING SOUTH BY LATE AFTERNOON UNDER THE VORT TAIL/OUTFLOW. THIS SUPPORTED BY MODIFIED CAPES PUSHING 3K J/KG AGAIN ESPCLY EAST AND A GRADUAL INCREASE IN LIFT AS BETTER DYNAMICS ARRIVE. THUS WILL BE RUNNING WITH LOW LIKELYS FOR INIT COVERAGE NW...THEN HIGHER CHANCE POPS EAST PER SHORTWAVE...AND ACROSS THE SOUTH/WEST LATE WHERE THINGS LIKELY BAND UP A BIT MORE. HAVE LESS POP TODAY IN THE LEE OF THE BLUE RIDGE IN LIGHT OF A RATHER WELL MIXED WEST WIND INITIALLY AND IN LINE WITH THE LATEST HRRR AND RAP WHICH MAINTAIN A HOLE IN COVERAGE CENTRAL SECTIONS UNITL LATE. HIGHS APPEAR ON TRACK WITH 90-95 EAST GIVEN DOWNSLOPE AND MORE SUN BUT LIKELY COOLER NW WHERE EARLY CLOUDS/TSRA MAY HOLD HOLD VALUES DOWN A FEW DEGREES. PREVIOUS DISCUSSION AS OF 330 AM EDT THURSDAY... SHORT WAVE OVER THE NORTHERN OHIO VALLEY CROSSES INTO EASTERN VIRGINIA BY THIS EVENING. FLOW 500 MB CHANGES FROM LIGHT WESTERLY WITH THE UPPER RIDGE TO NORTHWEST AROUND THE DIGGING UPPER LOW IN SOUTHEAST CANADA. BEST Q-V FORCING STAYS JUST TO THE NORTH AND EAST OF THE FORECAST AREA THIS AFTERNOON AND EVENING BUT SHORT WAVE WILL STILL RESULT IN MORE EXTENSIVE AREAL COVERAGE AND MORE ORGANIZED STORMS COMPARED WITH THE ISOLATED PULSE CONVECTION OF TUESDAY AND WEDNESDAY. AT 2AM OUTFLOW BOUNDARY EXTENDED FROM THE MARYLAND PANHANDLE INTO CENTRAL WEST VIRGINIA. ISOLATED TO SCATTERED SHOWERS ARE EXPECTED ALONG THIS BOUNDARY THIS MORNING. WILL HAVE HIGHER PROBABILITY OF PRECIPITATION IN THE FAR WESTERN COUNTY WARNING AREA EARLY THIS MORNING. THE LOCATION OF THE OUTFLOW BOUNDARY AT THE TIME OF PEAK HEATING THIS AFTERNOON WILL GREATLY INFLUENCE WHERE THE HIGHEST CHANCE OF THUNDERSTORMS WILL BE. CLOUDS FROM THE SHOWERS AND THUNDERSTORMS THIS MORNING WILL ALSO LIMIT HEATING IN THE WEST. WILL HAVE HIGHEST PROBABILITY OF THUNDERSTORMS EAST OF THE BLUE RIDGE THIS AFTERNOON AND EVENING. PRE-STORM ENVIRONMENT REMAINS HIGH CAPE/LOW SHEAR THROUGH THE EVENING. SURFACE FRONT AS SEEN IN LIFTED INDEX FORECAST AND PUSHES LEADING EDGE OF DRIER AIR AND MORE STABLE AIR IN FROM THE NORTH...REACHING THE NORTHEAST COUNTY WARNING AREA BY LATE TONIGHT. SHIFT TO DEEPER NORTHWEST FLOW ALOFT WILL AIDE IN CHANGE OF AIR MASS IN THE PIEDMONT AND COAST PLAIN BUT SKEPTICAL THAT SURFACE BOUNDARY WILL BE AS FAR SOUTH AS THE MODELS DEPICT BY FRIDAY MORNING. STARTING OUT WITH MORE CLOUDS...ESPECIALLY IN WEST THIS MORNING. THIS WILL HOLD BACK ON HEATING AND MAXIMUM TEMPERATURES. CLOUDS AND PRECIPITATION WILL KEEP TEMPERATURES MILD OVERNIGHT. && .SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/... AS OF 350 AM EDT THURSDAY... UPPER TROF PUSHES EAST INTO THE ATLANTIC OCEAN INTO THE WEEKEND...AS THE RIDGE AXIS DEAMPLIFYS OR FLATTENS ACROSS THE WESTERN GREAT LAKES AND LOWER OHIO VALLEY. ON FRIDAY...THE BACK DOOR COLD FRONT WILL BE SLOWLY TRAVELING SOUTH ACROSS OUR FORECAST AREA. EASTERN PORTIONS OF THE FRONTAL BOUNDARY PROGGED TO MOVE INTO NORTH CAROLINA. PLACEMENT OF THE BOUNDARY IS PROBLEMATIC WITH LIGHT WIND FIELDS AND CONCERNS THAT THIS BOUNDARY WILL NOT TRAVEL THAT FAR SOUTH ESPECIALLY WITH THE 85H THETA-E BOUNDARY REMAIN WELL TO THE NORTH OF THE FORECAST AREA. KEPT THE HIGHEST POPS FOR CONVECTION IN THE NORTHWEST WITH LIGHTEST IN THE SOUTHEAST. WONDERING IF EASTERLY FLOW ALONG THE BLUE RIDGE EASTERN SLOPES WILL RESULT IN MORE SHOWERS AND LIMITED INSTABILITIES. BELIEVE THAT MODEST INSTABILITIES OVER THE MOUNTAINS SHOULD GENERATE AFTERNOON THUNDERSTORMS FRIDAY IN THE WEST. WILL ALSO NEED TO KEEP AN EYE ON THE OHIO VALLEY LATE FRIDAY AFTERNOON INTO THE OVERNIGHT HOURS AS A POSSIBLE MESOSCALE COMPLEX COULD TRACK NEAR THE AREA WITH 5H ISOHEIGHTS ORIENTED NW-SE. ANY CONVECTIVE COMPLEX THAT DEVELOPS SHOULD TRACK CLOSE TO THE 85H THETA-E BOUNDARY WHICH IS NORTH OF THE AREA. IN ANY CASE...SCATTERED POSSIBLY STRONG CONVECTION COULD LINGER THROUGH FRIDAY NIGHT INTO SATURDAY. BOTH GFS AND ECMWF GENERATE WIDESPREAD CONVECTION SATURDAY WITH DISTURBANCE TRACKING SOUTHEAST TO THE CAROLINA SHORE. PLAYED TEMPERATURES ABOVE NORMAL FOR FRIDAY WITH READINGS FROM AROUND 80 DEGREES IN THE MOUNTAINS TO AROUND 90 DEGREES IN THE SOUTHEAST. LOW TEMPERATURES FRIDAY NIGHT WILL REMAIN QUITE MILD WITH VALUES FROM THE LOWER 60S IN THE WEST TO AROUND 70 DEGREES IN THE EAST. HIGH TEMPERATURES WILL BE SLIGHTLY COOLER ON SATURDAY FROM THE UPPER 70S TO NEAR 90 IN THE PIEDMONT. WENT WITH LOW TEMPERATURES SATURDAY NIGHT CLOSE TO ENSEMBLE GFS MOS GENERALLY IN THE 60S. FRONTAL BOUNDARY EXPECTED TO CONTINUE TO PUSH SOUTH ON SUNDAY INTO SOUTH CAROLINA. THE GFS DEVELOPS A SFC LOW PRESSURE CENTER OFF THE SOUTH CAROLINA COAST...WHILE ECMWF DOES NOT HAVE THIS FEATURE. SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED SUNDAY AFTERNOON INTO SUNDAY NIGHT. DECREASED HIGH TEMPERATURES FOR SUNDAY WITH VALUES FROM THE UPPER 70S IN THE MOUNTAINS TO THE MID 80S IN THE PIEDMONT. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... AS OF 300 PM EDT WEDNESDAY... UPPER LEVEL FLOW BECOMES ZONAL EARLY NEXT WEEK. THE LOWER BOUNDARY LAYER FLOW WILL RETURN TO THE SOUTH ALLOWING PULSE STORMS TO DEVELOP. THIS PATTERN OF AFTERNOON AND EVENING THUNDERSTORMS WILL PERSIST THROUGH WEDNESDAY AND POSSIBLY INTO THE END OF THE WEEK. LOOKING BEYOND THE EXTENDED...A COLD FRONT MAY CLEAR THINGS OUT BY NEXT WEEKEND. TEMPERATURES WILL REMAIN WARM AND MUGGY UNTIL THIS COLD FRONT PASSES EAST OF THE AREA. && .AVIATION /17Z THURSDAY THROUGH MONDAY/... AS OF 115 PM EDT THURSDAY... CLUSTERS OF DEEP CONVECTION CONTINUE TO DEVELOP AND SPILL EAST ALONG THE KLWB-KLYH CORRIDOR EARLY THIS AFTERNOON WITH ADDED DEVELOPMENT ONGOING DOWN THE WESTERN SLOPES TO THE WEST OF KMKJ. EXPECT THIS TO KEEP PERIODS OF MVFR AT KLWB OVER THE NEXT HOUR OR TWO WITH PERHAPS BRIEF IFR IF A HEAVIER TSRA CROSSES DIRECTLY OVER THE AIRPORT. SHOULD SEE MOST OF THIS COVERAGE SHIFT SE OF KLWB BY 20Z/4PM. THEN EXPECT STORMS TO FILL IN OUT EAST WITH ONLY WIDELY SCATTERED CONVECTION LIKELY AROUND KBLF WITH SOME OF THIS SPREADING EAST TO NEAR KBCB/KROA BEFORE WEAKENING GIVEN THE STRONG WEST WINDS ATTM. TSRA MAY TEND TO JUMP THE BLUE RIDGE LATER THIS AFTERNOON WITH INCREASING CHANCES OVER THE PIEDMONT ESPCLY AROUND KDAN ONCE THE DOWNSLOPE WEAKENS A BIT LATER ON. THUS HAVE CONTINUED THE TREND OF INCLUDING A PREVAILING PERIOD OF MVFR IN SHRA/TSRA WHERE ALREADY ONGOING OR APPROACHING AND VCTS ELSW UNTIL LATE IN THE DAY. A BACKDOOR FRONT DIPS SOUTH TOWARD THE AREA FROM THE MASON-DIXON LINE TONIGHT WHICH WILL INCREASE THE RANGE OF STORMS INTO MORE SCATTERED AND MULTICELLULAR THIS EVENING ESPCLY SOUTHERN AND WESTERN SECTIONS. MODELS ARE BRINGING MVFR TO IFR CLOUDS AND FOG INTO THE FORECAST AREA NORTH OF THE FRONT LATE TONIGHT. BUFKIT SOUNDINGS SHOWED DRIER AIR COMING IN AT MID AND HIGH LEVELS WHILE THE NAM LOWERS MOST CIGS TO IFR/MVFR IN LOW LEVEL NE FLOW BY MORNING. THINK THIS MAY BE OVERDONE GIVEN SLOWNESS OF THE BOUNDARY BUT A PERIOD OF LOW CIGS POSSIBLE KLWB EAST TO ALONG THE BLUE RIDGE BY DAYBREAK ON FRIDAY. BEST LIFT AND MOISTURE LOOKS TO GET PUSHED INTO THE FAR SW SECTIONS FRIDAY MORNING BEFORE ANOTHER WAVE STARTS TO SHIFT THE DEEPER MOISTURE EAST DURING THE AFTERNOON. LATEST GUIDANCE INDICATES THAT INSTABILITY MAY BE MUCH LESS INTO FRIDAY AFTERNOON WITH ADDED CONVECTION LIKELY FAR WEST AND NOT INCREASING UNTIL THE EAST. OTRW THE MAIN CONCERN FRIDAY WILL BE WITH HOW FAST CONDITIONS TURN VFR AS IF MORE FOG/STRATUS DEVELOPS OVERNIGHT THEN COULD BE LOCKED INTO AT LEAST MVFR OVER THE EAST UNTIL MIDDAY OR SO. EXTENDED AVIATION DISCUSSION... THE FRONT AND DISTURBANCE ALOFT SHOULD PRODUCE BETTER COVERAGE FRIDAY NIGHT. A WEAK FLOW PATTERN HOLDING OVER THE WEEKEND WILL KEEP THE STORM CHANCES EACH AFTERNOON THROUGH EARLY EVENING SAT/SUN BUT COVERAGE FOR NOW LOOKS A BIT LESS EACH DAY BEHIND THE PASSING IMPULSE FROM FRIDAY NIGHT. DEEPER MOISTURE LOOKS TO RETURN NORTH BY EARLY NEXT WEEK WITH BETTER COVERAGE OF AFTERNOON/EVENING STORMS ON MONDAY. AREAS OF IFR FOG REMAIN POSSIBLE EACH LATE NIGHT/EARLY MORNING... PARTICULARLY IN AREAS THAT SEE RAIN THE PREVIOUS AFTERNOON. THE MOST OPTIMAL FLIGHT CONDITIONS EACH DAY SHOULD BE IN THE MID TO LATE MORNING AFTER FOG/LOW CLOUDS LIFT AND BURN OFF...AND BEFORE AFTERNOON CONVECTION REDEVELOPS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS/JH NEAR TERM...AMS/JH SHORT TERM...KK LONG TERM...RCS AVIATION...AMS/JH/PM
Hazardous weather outlook, Jun 19, 2:29 PM EDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 229 PM EDT THU JUN 19 2014 NCZ004>006-VAZ032>034-043>047-058-059-201830- STOKES-ROCKINGHAM-CASWELL-PATRICK-FRANKLIN-BEDFORD-HENRY- PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 229 PM EDT THU JUN 19 2014 ...SEVERE THUNDERSTORM WATCH 334 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ001>003-018>020-VAZ007-009>020-022>024-035-WVZ042>045-201830- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-BLAND- GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-AMHERST-MERCER- SUMMERS-MONROE-GREENBRIER- 229 PM EDT THU JUN 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 19, 12:21 PM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1221 PM EDT THU JUN 19 2014
VAZ019-WVZ044-045-191715-
ALLEGHANY VA-GREENBRIER WV-MONROE WV-
1221 PM EDT THU JUN 19 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHWESTERN ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA...
GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA...
NORTHEASTERN MONROE COUNTY IN SOUTHEAST WEST VIRGINIA...
* UNTIL 115 PM EDT
* AT 1220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING HEAVY RAIN AND SMALL HAIL NEAR RAINELLE...MOVING TO THE
SOUTHEAST AT 30 MPH.
* PENNY SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
RAIN.
* LOCATIONS IMPACTED INCLUDE...
LEWISBURG...
WHITE SULPHUR SPRINGS...
RONCEVERTE...
RUPERT...
AND RENICK.
THIS INCLUDES THE WEST VIRGINIA STATE FAIRGROUNDS.
LAT...LON 3790 8000 3757 8031 3756 8033 3779 8071
3787 8080 3788 8075 3795 8081 3798 8077
3803 8081 3809 8077 3808 8071 3812 8064
TIME...MOT...LOC 1616Z 300DEG 28KT 3794 8076
JCSpecial weather statement, Jun 19, 2:01 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
201 PM EDT THU JUN 19 2014
VAZ009-015-191845-
SMYTH VA-GRAYSON VA-
201 PM EDT THU JUN 19 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHEASTERN SMYTH COUNTY IN SOUTHWEST VIRGINIA...
SOUTHWESTERN GRAYSON COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 245 PM EDT
* AT 201 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR TROUTDALE...MOVING TO THE SOUTHEAST AT
15 MPH.
* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
SUGAR GROVE...
TROUTDALE...
MOUTH OF WILSON...
ADWOLF...
AND THOMAS BRIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
THIS STORM WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3681 8142 3657 8113 3658 8154 3670 8165
3679 8170
TIME...MOT...LOC 1758Z 317DEG 14KT 3668 8153
16Special weather statement, Jun 19, 2:04 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
204 PM EDT THU JUN 19 2014
VAZ018-022-023-191845-
BOTETOURT VA-ROANOKE VA-CRAIG VA-
204 PM EDT THU JUN 19 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHWESTERN BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA...
NORTHWESTERN ROANOKE COUNTY IN WEST CENTRAL VIRGINIA...
CENTRAL CRAIG COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 245 PM EDT
* AT 204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR NEW CASTLE...MOVING TO THE SOUTHEAST AT
20 MPH.
* PENNY SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
CATAWBA...
NEW CASTLE...
ABBOTT...
AND CRAIG SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3744 7991 3730 8013 3749 8035 3751 8031
3753 8028 3754 8029 3761 8019
TIME...MOT...LOC 1802Z 315DEG 17KT 3747 8014
16Local storm report, Jun 19, 2:11 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
211 PM EDT THU JUN 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 5 WSW DOBSON 36.37N 80.80W
06/19/2014 E1.00 INCH SURRY NC PUBLIC
&&
JVCSpecial weather statement, Jun 19, 2:18 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 218 PM EDT THU JUN 19 2014 VAZ014-018-022-191845- ROANOKE VA-MONTGOMERY VA-CRAIG VA- 218 PM EDT THU JUN 19 2014 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... WEST CENTRAL ROANOKE COUNTY IN WEST CENTRAL VIRGINIA... NORTHEASTERN MONTGOMERY COUNTY IN SOUTHWEST VIRGINIA... SOUTHWESTERN CRAIG COUNTY IN SOUTHWEST VIRGINIA... * UNTIL 245 PM EDT * AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SIMMONSVILLE...MOVING TO THE SOUTHEAST AT 15 MPH. * WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. * LOCATIONS IMPACTED INCLUDE... SINKING CREEK... HUFFMAN... SIMMONSVILLE... MC DONALDS MILL... AND BRADSHAW. PRECAUTIONARY/PREPAREDNESS ACTIONS... PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED. THIS STORM WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3737 8045 3749 8035 3730 8013 3721 8028 TIME...MOT...LOC 1815Z 319DEG 15KT 3735 8032 16
Special weather statement, Jun 19, 2:55 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 255 PM EDT THU JUN 19 2014 VAZ033-043-044-191930- FRANKLIN VA-HENRY VA-PITTSYLVANIA VA- 255 PM EDT THU JUN 19 2014 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... SOUTHEASTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA... NORTHEASTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA... WEST CENTRAL PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA... * UNTIL 330 PM EDT * AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SAGO...MOVING TO THE SOUTHEAST AT 20 MPH. * DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... CALLANDS... PENHOOK... CLIMAX... SWANSONVILLE... AND SAGO. PRECAUTIONARY/PREPAREDNESS ACTIONS... PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED. && LAT...LON 3686 7978 3700 7963 3689 7944 3670 7959 TIME...MOT...LOC 1853Z 311DEG 16KT 3689 7964 PH
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:23 PM EDT | Special Weather Statement | RNK | Bedford | 37 min |
| Jun 18, 8:33 PM EDT | Severe Thunderstorm Warning | RNK | Bedford | 57 min |
| Jun 18, 9:07 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 38 min |
| Jun 18, 9:29 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell | 61 min |
| Jun 19, 11:49 AM EDT | Special Weather Statement | RNK | Alleghany, Bath | 56 min |
| Jun 19, 12:35 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Amherst, Bedford, Botetourt, Rockbridge, City of Covington | 55 min |
| Jun 19, 12:59 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Craig | 61 min |
| Jun 19, 1:29 PM EDT | Severe Thunderstorm Warning | RNK | Craig, Giles | 46 min |
| Jun 19, 2:01 PM EDT | Special Weather Statement | RNK | Grayson | 44 min |
| Jun 19, 2:04 PM EDT | Special Weather Statement | RNK | Craig | 41 min |
| Jun 19, 2:07 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Pittsylvania, City of Martinsville | 53 min |
| Jun 19, 2:18 PM EDT | Special Weather Statement | RNK | Roanoke | 27 min |
| Jun 19, 2:55 PM EDT | Special Weather Statement | RNK | Pittsylvania | 35 min |
| Jun 19, 3:11 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania, City of Danville | 64 min |
| Jun 19, 3:14 PM EDT | Special Weather Statement | RNK | Carroll | 31 min |
| Jun 19, 3:19 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Pittsylvania | 56 min |
| Jun 19, 3:25 PM EDT | Special Weather Statement | RNK | Montgomery, Pulaski, City of Radford | 50 min |
| Jun 19, 3:27 PM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 63 min |
| Jun 19, 3:34 PM EDT | Special Weather Statement | RNK | Wythe | 56 min |
| Jun 19, 3:43 PM EDT | Special Weather Statement | RNK | Halifax | 47 min |
| Jun 19, 3:59 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania, City of Danville | 61 min |
| Jun 19, 4:05 PM EDT | Severe Thunderstorm Warning | RNK | Henry | 55 min |
| Jun 19, 4:32 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick | 58 min |
| Jun 19, 4:52 PM EDT | Special Weather Statement | RNK | City of Galax | 53 min |
| Jun 19, 4:55 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania, City of Danville | 65 min |
| Jun 19, 6:04 PM EDT | Special Weather Statement | RNK | Buckingham | 26 min |
| Jun 19, 6:29 PM EDT | Severe Thunderstorm Warning | RNK | Buckingham | 61 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.